Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 25, 2009, 12:17 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2009, 12:17 PM CDT (17:17 UTC)
- Expired
- Mar 25, 2009, 2:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:40 PM CDT | FLASH FLOOD | Hattiesburg, MS | WIDESPREAD 1 TO 3 INCH RAINFALL HAS BEEN REPORTED IN THE GREATER HATTIESBURG AREA. FLOODING HAS BEEN REPORTED ON 40TH AVENUE NEAR THE POST OFFICE...AT THE INTERSECTION OF 31ST AVENUE AND HARDY STREET...AND AT THE INTERSECTION OF 4TH AVENUE AND HIGHWAY 49. |
| Mar 25, 1:10 PM CDT | FLASH FLOOD | Hattiesburg, MS | FLOODING ON INTERSECTIONS OF EDWARDS ST AND BAY STREET, 4TH STREET AND EAGLE WALK, AND HARDY STREET AND HWY 11 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 251717
FFWJAN
MSC035-073-251915-
/O.NEW.KJAN.FF.W.0016.090325T1717Z-090325T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CDT WED MAR 25 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 215 PM CDT
* AT 1213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
NEAR OVER NORTHERN FORREST COUNTY WITH NUMEROUS STREETS FLOODED
AROUND THE CITY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO 2 INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3137 8953 3144 8913 3128 8912 3107 8914
3100 8947 3100 8950 3102 8951 3102 8954
3100 8955 3101 8962
$$
CME1 follow-up statement
000
WGUS74 KJAN 251815
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED MAR 25 2009
MSC035-073-251915-
/O.CON.KJAN.FF.W.0016.000000T0000Z-090325T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
115 PM CDT WED MAR 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHERN LAMAR AND CENTRAL FORREST COUNTIES...
AT 112 PM CDT...HEAVY RAIN CONTINUED TO MOVE EAST ACROSS SOUTHERN
LAMAR AND SOUTHERN FORREST COUNTIES...WITH LINGERING LIGHT TO
MODERATE RAIN FARTHER NORTH. ESTIMATED RADAR RAINFALL AMOUNTS...ON
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST COUPLE
OF HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...
SUNRISE...MCLAURIN...PURVIS...PETAL AND HATTIESBURG
RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE FOR THE NEXT HOUR...
ESPECIALLY OVER SOUTHERN LAMAR AND FORREST COUNTIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
LAT...LON 3121 8957 3129 8938 3141 8913 3128 8912
3107 8914 3100 8947 3100 8950 3102 8951
3102 8954 3100 8955 3101 8962
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 11:29 AM CDT, 48 minutes earlier.
Area forecast discussion, Mar 25, 11:29 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT WED MAR 25 2009
...LONG DURATION SEVERE WEATHER AND HEAVY RAIN EVENT LIKELY TONIGHT
THROUGH EARLY SATURDAY...
.DISCUSSION...FIRST WAVE OF ACTIVITY STILL LINGERING ACROSS THE E/SE
PORTION OF THE CWA WITH SOME LIGHT/MOD SHOWER ACTIVITY SPREADING
ACROSS CENTRAL SECTIONS. THERE DOES EXIST A SMALL CHANCE OF THE
STORMS ALONG THE LINE TO BECOME STRONG OR EVEN BRIEFLY SVR AS LIMITED
INSTABILITY COMBINES WITH DECENT LOW LEVEL SHEAR. BEHIND THE
CONVECTIVE LINE...TEMPS ARE COOLER WITH DEWPT IN THE 50S. I HAVE ADJ
THE CURRENT FORECAST TO REMOVE MUCH OF THE THUNDER WORDING TODAY AND
ONLY KEEP ISOLATED TSRA WORDING FOR THE S HALF OF THE AREA. I ALSO
ADJ TEMPS SOME TO ACCOUNT OF LATEST TRENDS. ANOTHER UPDATE WILL BE
NEED BY EARLY AFTERNOON TO ACCOUNT FOR THE LOWER POPS.
FOR THE REST OF THE AFTERNOON...MOST OF THE AREA SHOULD ONLY SEE A
CHANCE OF SHOWERS AND WE ARE BETWEEN WX SYSTEMS. THE FIRST IN THE WAY
OF ACTIVE WX PERIODS WILL BE TONIGHT. THE OVERALL AMOUNT OF SVR WX
AND WHERE IT WILL HAPPEN HIGHLY DEPENDS ON MESOSCALE EVOLUTION AND
HOW THE CURRENT BOUNDARY EVOLVES AND HOW FAR NORTH IT CAN GET.
CURRENTLY...THIS BOUNDARY IS SHALLOW...BUT HAS MOVED FURTHER S THAN
MODELS HAD INDICATED. WITH CLOUDS AND ADDITIONAL CONVECTION DEVELOP
OVER THE BOUNDARY TO OUR WEST...IT WILL BE INTERESTING TO SEE HOW IT
EVOLVES LATER THIS AFTERNOON AND EVENING AS THE MORE POTENT
DISTURBANCE HEADS OUR WAY. MY GUESS IS THAT IT WILL RETREAT N...BUT
NOT MAKE IT AS FAR AS PREV GUID SUGGESTED. THE RESULT WOULD BE A
GREATER SVR WX RISK FURTHER S ALONG WITH THE HEAVY RAIN POTENTIAL. AT
THIS TIME...GREATEST SVR RISK OVERNIGHT SEEMS TO BE THE I-20 CORRIDOR
AND POINTS SOUTH. THE HEAVIEST RAINS LOOK TO BE RIGHT TROUGH THE I-20
CORRIDOR WITHIN A TWO CO BUFFER EITHER SIDE OF I-20. 1-3 INCHES SEEM
REASONABLE...LOCALIZED HIGHER POSSIBLE. MORE DETAIL ON WHAT TYPE OF
SVR IS EXPECTED TONIGHT ALONG WITH THOUGHTS ON THE OTHER EVENTS.
/CME/
&&
.AVIATION...WILL BE ISSUED SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 57 78 64 / 84 98 31 80
MERIDIAN 71 57 77 63 / 100 99 37 80
VICKSBURG 69 58 80 66 / 81 94 29 79
HATTIESBURG 74 64 78 65 / 99 88 58 89
NATCHEZ 72 60 79 66 / 81 97 39 90
GREENVILLE 66 55 77 62 / 38 89 16 72
GREENWOOD 67 54 76 65 / 65 90 13 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
FOR MSZ018-019-025>056-059-060.
LA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
FOR LAZ007>009-015-016-023>026.
AR...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING
FOR ARZ074-075.
&&
CMEHazardous weather outlook, Mar 25, 6:44 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 644 AM CDT WED MAR 25 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-261145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 644 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL OF ONE TO LOCALLY THREE INCHES WILL BE POSSIBLE THROUGH TONIGHT AND THIS RAISES CONCERNS FOR FLOODING. A FLOOD WATCH IS IN EFFECT STARTING TONIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES AS A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT. THE GREATEST RISK APPEARS TO BE ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WHERE THE BEST INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL ZONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND NORTH OF INTERSTATE TWENTY..HOWEVER A SQUALL LINE SHOULD SWEEP EAST ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT. RESIDENTS SHOULD STAY WEATHER ALERT FOR UPDATES ON THIS DANGEROUS STORM SYSTEM. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FROM SATURDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY ON SATURDAY. MSZ061>066-072>074-261145- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 644 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT BRINGING A RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES. THE GREATEST RISK APPEARS TO BE ALONG THE HIGHWAY 84 CORRIDOR WHERE THE BEST INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL ZONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND NORTH OF INTERSTATE TWENTY...HOWEVER A SQUALL LINE SHOULD SWEEP EAST ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FROM SATURDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY ON SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Mar 25, 9:25 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 925 AM CDT WED MAR 25 2009 MSZ063-064-072-251505- MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 925 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTHEAST OF TILTON AT 924 AM CDT...MOVING NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. RAINFALL AMOUNTS WILL BE FROM 1 TO 2 INCHES. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 9:46 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 946 AM CDT WED MAR 25 2009 MSZ051-052-251525- NEWTON MS-LAUDERDALE MS- 946 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER NEWTON AT 945 AM CDT...MOVING EAST AT 30 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WIND GUSTS OF 30 MPH OR GREATER CAN BRING DOWN LARGE LIMBS. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN WESTERN LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 10:28 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CDT WED MAR 25 2009 MSZ057-058-251605- CLARKE MS-JASPER MS- 1028 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF HEIDELBERG AT 1027 AM CDT...MOVING EAST AT 35 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN BE EXPECTED. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN EAST CENTRAL JASPER AND CENTRAL CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 11:23 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1123 AM CDT WED MAR 25 2009 MSZ058-251700- CLARKE MS- 1123 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF SYKES AT 1122 AM CDT...MOVING NORTHEAST AT 30 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN BE EXPECTED. THIS STORM COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Mar 25, 11:30 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 4 SSE MERIDIAN 32.33N 88.68W
03/25/2009 LAUDERDALE MS EMERGENCY MNGR
TREES DOWN ON A CHURCH AND ON A SWIMMING POOL
&&
GERARDSpecial weather statement, Mar 25, 11:48 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1148 AM CDT WED MAR 25 2009 MSZ066-074-251655- JONES MS-FORREST MS- 1148 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER PETAL AT 1147 AM CDT...MOVING EAST AT 30 MPH. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. RAINFALL AMOUNTS FROM 1 TO 2 INCHES CAN BE EXPECTED. THIS STORM CAN BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN FORREST AND SOUTHWESTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:59 PM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Mar 25, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 31 min |
| Mar 25, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 25, 3:38 AM CDT | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 30 more | 11 hr |
| Mar 25, 9:11 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Neshoba | 8 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 11 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 10 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Lawrence | 13 days |
| Mar 25, 10:05 AM CDT | River Flood Warning | JAN | Clarke | 6 days |
| Mar 25, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Mar 25, 11:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Mar 25, 3:02 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 13 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.